Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 198, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 26, 2011, 5:39 PM CDT for Divide County, Williams County, North Dakota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2011, 5:39 PM CDT (22:39 UTC)
- Expired
- Jul 26, 2011, 6:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Divide County, ND, Williams County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 26, 3:43 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.7 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -88 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
233
WUUS53 KBIS 262239
SVRBIS
NDC023-105-262330-
/O.NEW.KBIS.SV.W.0198.110726T2239Z-110726T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
539 PM CDT TUE JUL 26 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DIVIDE COUNTY IN NORTHWEST NORTH DAKOTA...
NORTHERN WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA...
* UNTIL 630 PM CDT
* AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED OVER FAR NORTHEASTERN
MONTANA...FROM THE CANADIAN BORDER SOUTH THROUGH PLENTYWOOD AND
MEDICINE LAKE...AND MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CROSBY...GRENORA...ALKABO...WRITING ROCK STATE HISTORICAL SITE...
BONETRAIL...HANKS...FORTUNA...BLACKTAIL LAKE...ZAHL...APPAM...
AMBROSE...ALAMO...CORINTH...WILDROSE AND RAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WINDS IN EXCESS OF 60 MPH.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4901 10312 4900 10310 4832 10308 4832 10353
4837 10406 4897 10406 4901 10404
TIME...MOT...LOC 2237Z 271DEG 33KT 4898 10432 4848 10431
WIND...HAIL 60MPH <.75IN
$$
HEINERT2 follow-up statements
262
WWUS53 KBIS 262306
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
606 PM CDT TUE JUL 26 2011
NDC023-105-262330-
/O.CON.KBIS.SV.W.0198.000000T0000Z-110726T2330Z/
WILLIAMS ND-DIVIDE ND-
606 PM CDT TUE JUL 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DIVIDE AND
NORTHERN WILLIAMS COUNTIES UNTIL 630 PM CDT...
AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
ALONG THE MONTANA AND NORTH DAKOTA BORDER...OVER FAR WESTERN DIVIDE
AND NORTHWESTERN WILLIAMS COUNTIES...MOVING EAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
CROSBY...GRENORA...ALKABO...WRITING ROCK STATE HISTORICAL SITE...
BONETRAIL...HANKS...FORTUNA...BLACKTAIL LAKE...ZAHL...APPAM...
AMBROSE...ALAMO...CORINTH...WILDROSE AND RAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WINDS IN EXCESS OF 60 MPH.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4901 10312 4900 10310 4832 10308 4832 10353
4837 10406 4897 10406 4901 10404
TIME...MOT...LOC 2305Z 271DEG 33KT 4894 10398 4844 10401
WIND...HAIL 60MPH <.75IN
$$
HEINERT173
WWUS53 KBIS 262330
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
630 PM CDT TUE JUL 26 2011
NDC023-105-262340-
/O.EXP.KBIS.SV.W.0198.000000T0000Z-110726T2330Z/
WILLIAMS ND-DIVIDE ND-
630 PM CDT TUE JUL 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR DIVIDE AND NORTHERN WILLIAMS
COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM CDT.
LAT...LON 4901 10312 4900 10310 4832 10308 4832 10353
4837 10406 4897 10406 4901 10404
TIME...MOT...LOC 2330Z 271DEG 33KT 4893 10363 4843 10367
$$
HEINERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:59 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 26, 3:59 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 359 PM CDT TUE JUL 26 2011 .SHORT TERM... CONCERNS IN SHORT TERM ARE CONVECTION INITIATION AND MODE OF CONVECTION. SEVERE THUNDERSTORM WATCH ALREADY IN AFFECT FOR NORTHWEST WHERE LINEAR SYSTEM IS DEVELOPING NEAR KGGW TO NORTH OF KBYZ. IN ADDITION STORMS ARE DEVELOPING IN ENVIRONMENT RICHER IN SHEAR...HELICITY AND CAPE OVER SOUTH CENTRAL NORTH DAKOTA. THIS AREA WILL BE MONITORED AS WELL THROUGH CLOUD COVER IS HOLDING BACK INITIATION. HEAVY RAIN WITH TOTALS NEAR 2 INCHES HAVE FALLEN ACROSS PORTIONS OF MCHENRY...WARD AND MOUNTRAIL COUNTIES AND ACROSS EASTERN WELLS AND FOSTER COUNTIES. .LONG TERM... ZONAL FLOW WILL CONTINUE ALONG THE NORTHERN BORDER EARLY IN THE EXTENDED PERIOD WITH RIDGE AGAIN REBUILDING OVER THE NORTHERN PLAINS BY SUNDAY. HEAT HEADLINES MAY BE NEED BY LATE IN THE WEEKEND. EARLY IN THE EXTENDED FAST MOVING SHORTWAVES IN WESTERN FLOW WILL BE DIFFICULT TO TIME. SHORTWAVE TOPPING LONGWAVE RIDGE BY EARLY NEXT WEEK WILL BRING ANOTHER CHANCE OF STRONG CONVECTION AND HEAVY RAIN TO THE REGION LATE IN THE EXTENDED. && .AVIATION... THUNDERSTORM CONVECTION IS THE MAIN FOCUS IN THE TAFS FOR THE REST OF THE AFTERNOON AND EVENING. CONVECTION BEGINNING TO FIRE IN THE KJMS AREA AND HAVE UPDATED TO REFLECT THIS. THE MID LEVEL CAP IS WEAKER HERE AND CONVECTION IS APPARENTLY SURFACE-BASED. FARTHER NORTH AT KMOT MVFR AND IFR CLOUDS ARE IN THE VICINITY OF MID-LEVEL BASED THUNDERSTORMS PRODUCING HEAVY RAIN WITH MVFR VSBYS AT TIMES. KISN WILL LIKELY SEE TSTMS AFTER 00Z. KBIS MAY SEE TSTMS BEFORE 00Z...BUT CHANCES CONTINUE INTO THE EVENING. KDIK IS NOT IN AN IMMEDIATE THREAT...BUT CHANCES INCREASE AFTER 00Z. && .BIS WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 1 AM CDT /MIDNIGHT MDT/ WEDNESDAY FOR NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051. && SHORT TERM...HW LONG TERM....HW AVIATION...JV
Hazardous weather outlook, Jul 26, 4:47 AM CDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 447 AM CDT TUE JUL 26 2011 NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-271000- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 447 AM CDT TUE JUL 26 2011 /347 AM MDT TUE JUL 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A SIGNIFICANT SEVERE THUNDERSTORM OUTBREAK IS POSSIBLE ACROSS CENTRAL NORTH DAKOTA TODAY. WHILE THUNDERSTORMS ARE LIKELY ACROSS NORTH CENTRAL NORTH DAKOTA THIS MORNING...WITH A CHANCE ACROSS THE REMAINING CENTRAL PORTIONS OF THE STATE...OF GREATER CONCERN IS THIS AFTERNOON AND EVENING. SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS CENTRAL NORTH DAKOTA...LIKELY TO FIRST INITIATE ACROSS THE FAR SOUTH CENTRAL...AND THEN ACROSS THE REMAINING CENTRAL PORTIONS OF THE STATE...WITH STORMS CONTINUING INTO THE EVENING. WHILE LARGE HAIL...DAMAGING WINDS AND A TORNADO OR TWO WILL BE POSSIBLE ACROSS MUCH OF CENTRAL NORTH DAKOTA...THE SOUTH CENTRAL AND JAMES RIVER VALLEY ARE OF PARTICULAR CONCERN. ALL INDICATIONS POINT TO A POTENTIALLY DANGEROUS SEVERE THUNDERSTORM SCENARIO IN THESE AREAS...WITH LARGE HAIL GREATER THAN TWO INCHES IN DIAMETER...DAMAGING WINDS IN EXCESS OF 75 MPH AND THE POSSIBILITY OF LARGE AND LONG TRACK TORNADOES. THOSE ACROSS SOUTH CENTRAL NORTH DAKOTA AND THE JAMES RIVER VALLEY SHOULD PAY PARTICULAR ATTENTION TO WEATHER UPDATES THROUGHOUT THE DAY AS A HEIGHTENED RISK FOR SIGNIFICANT SEVERE WEATHER...ESPECIALLY TORNADOES...IS EXPECTED THIS AFTERNOON AND EVENING. HEAVY RAINFALL WHICH MAY LEAD TO FLASH FLOODING IS ALSO LIKELY ACROSS MUCH OF CENTRAL NORTH DAKOTA THIS AFTERNOON AND EVENING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT BEST CHANCE FOR THUNDERSTORMS IS THURSDAY AND FRIDAY NIGHT ACROSS CENTRAL NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582. NDZ001-002-009-010-017-018-031>033-040-041-043-044-271000- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 447 AM CDT TUE JUL 26 2011 /347 AM MDT TUE JUL 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS NORTHWEST NORTH DAKOTA THIS MORNING...WITH A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON ACROSS ALL OF WESTERN NORTH DAKOTA. A FEW OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS ACROSS THE FAR NORTHWEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT BEST CHANCE FOR THUNDERSTORMS IS THURSDAY AND FRIDAY NIGHT ACROSS WESTERN NORTH DAKOTA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS NORTHWEST NORTH DAKOTA. AYD
In the hours before
Special weather statement, Jul 26, 11:44 AM CDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1144 AM CDT TUE JUL 26 2011 NDZ012-013-021-022-261745- MCHENRY-MCLEAN-PIERCE-SHERIDAN- 1144 AM CDT TUE JUL 26 2011 ...SPECIAL WEATHER STATEMENT... AT 1139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER EAST CENTRAL MCLEAN COUNTY...MOVING NORTHEAST AT 40 MPH. PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... VOLTAIRE... BUTTE... BERGEN... KIEF... KRUEGER LAKE... KARLSRUHE... BALFOUR... DRAKE... SHEYENNE LAKE... GEORGE LAKE... ANAMOOSE... MARTIN... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Special weather statement, Jul 26, 12:43 PM CDT, 4 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1243 PM CDT TUE JUL 26 2011 NDZ013-022-023-025-261845- FOSTER-PIERCE-SHERIDAN-WELLS- 1243 PM CDT TUE JUL 26 2011 ...SPECIAL WEATHER STATEMENT... AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EAST CENTRAL SHERIDAN COUNTY...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 30 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HURDSFIELD... HARVEY... SELZ... CHASELEY... MANFRED... WELLSBURG... BOWDON... HEIMDAL... FESSENDEN... HEATON... HAMBERG... EMRICK... BREMEN... SYKESTON... CATHAY... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Special weather statement, Jul 26, 1:38 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 138 PM CDT TUE JUL 26 2011 NDZ023-025-261945- FOSTER-WELLS- 138 PM CDT TUE JUL 26 2011 ...SPECIAL WEATHER STATEMENT... AT 136 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CENTRAL WELLS COUNTY...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SYKESTON... HAMBERG... CATHAY... BREMEN... CARRINGTON... BARLOW... BORDULAC... GRACE CITY... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. HEINERT
Local storm report, Jul 26, 5:18 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
518 PM CDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HEAVY RAIN 3 NNW STANLEY 48.36N 102.42W
07/26/2011 M2.01 INCH MOUNTRAIL ND CO-OP OBSERVER
10 AM TO 5 PM
&&
HWETZELThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:36 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 54 min |
| Jul 26, 12:08 PM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 25 min |
| Jul 26, 2:08 PM CDT | Areal Flood Advisory | BIS | Foster, Wells | 12 hr |
| Jul 26, 2:11 PM CDT | Areal Flood Advisory | BIS | McHenry, Mountrail, Renville, Ward | 6 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.